| Catalog Number |
387.337 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that in one required set 8 retractor arms to go with the 8 ring clamps were required, but only 6 arms were supplied.In the same set, the 2-piece half circle ring would not screw together on one side.Where the screw driver enters to tighten the screw, it had shredded and would not grip, therefore rendering it useless.In another set, the blue ring clamps were not gripping the retractor arms adequately nor the ring, which was not holding the blade in place and therefore not providing retraction.In addition, a screw was missing from the 2 piece half circle ring.The last set was opened and the same fails as above occurred with some of the clamps.These issues impacted the allocation of instrumentation for the rest of the list and required the cssd department to re-sterilize the hospital¿s own retractors immediately on an extremely busy day.This report is for a synframe half ring.This is report 2 of 2 for (b)(4).Additional reports are captured under (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The visual inspection of the returned synframe half ring has shown that the connection screw is missing as reported.All in all the device is in very used condition and there are wear marks and scratches visible on the surface.The received condition of the device is concordant with the complaint description and the complaint condition is confirmed.This lot was manufactured in may 2015 according to the specification.The parts conformed to dimensional and functional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.There were no issues during the manufacture of this product that would contribute to this complaint condition.Unfortunately we are not able to determine the exact cause which has led to the missing part.As the missing screw is adhesive connected to the synframe half ring we can only assume that possibly a dismantling of the screw recess has led to the loosening of the part.Since no originally fault was found during investigation, we conclude that the cause of failure is not due to any manufacturing non-conformances.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot the combination article 50131166 (387.337) lot 9424047 is a semi-finished part and got sold within the following combinations: article 387.336 lot 9520154 , article 387.337 lot 9523138 and article 387.336 lot 9934099.See for all combinations dhr bellow.Part: 387.336, lot: 9520154 , manufacturing site: hägendorf, release to warehouse date: 09.Jun.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part: 387.337, lot: 9523138 , manufacturing site: hägendorf, release to warehouse date: 19.Jun.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part: 387.336, lot: 9934099 , manufacturing site: hägendorf, release to warehouse date: 03.Aug.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Part: 50131166 (387.337), lot: 9424047 , manufacturing site: hägendorf, release to warehouse date: 27.May.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.